Louisiana, 2010Lightning Strike in Louisiana, August 16, 2010
August 16, 2010 · NWS LIX · 1 event in 1 county or zone
Lightning from scattered thunderstorms damaged several trees in Tangipahoa Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning from scattered thunderstorms damaged several trees in Tangipahoa Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 16, 2:29 PM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 2:29 PM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT MON AUG 16 2010
.SYNOPSIS...
REMNANTS OF TD 5 ARE NOW OFFSHORE SOUTH OF PENSACOLA AND MOVING
WEST. NHC SAYS WEAK CIRCULATION RIGHT NOW...BUT NOT ENOUGH TO
DECLARE A DEPRESSION...PER SPECIAL TROPICAL WEATHER OUTLOOK. MOST
CONVECTION IS AWAY FROM THE CENTER AT THIS TIME ALTHOUGH A RECENT
BLOWUP SOUTH OF MOBILE MAY BE AN INDICATION OF THINGS TRYING TO
FIRE NEAR THE CENTER. MOST OF CWA HAS BEEN IN THE NORTHWEST
SUBSIDENT SIDE OF THE SYSTEM DURING THE DAY AND THIS HAS LIMITED
LAND BASED CONVECTION. COASTAL MISSISSIPPI HAS STARTED SEEING
CONVECTION IN LAST HOUR OR SO...AND EXPECT THIS TO MOVE WESTWARD.
SOME INDICATIONS THAT THERE MAY BE MULTIPLE CIRCULATION CENTERS
BASED ON SURFACE OBS...ALTHOUGH THIS DOES NOT SEEM TO BE REFLECTED
IN SATELLITE LOOPS.
&&
.SHORT TERM...
HAVE OPTED TO MAKE NO SIGNIFICANT CHANGES TO GOING FORECAST. NAM
LOSES SURFACE LOW WITHIN FIRST DAY OF FORECAST. WILL CONTINUE
CURRENT ADVISORIES AS IS. QPF FORECAST FROM EARLIER OF 3 TO 5
INCHES STILL APPEARS REASONABLE WITH LOCALLY HIGHER AMOUNTS.
EXPECT CONVECTION TO REDEVELOP CLOSER TO THE CENTER
OVERNIGHT...ESPECIALLY AS IT NEARS LAND. 35
&&
.LONG TERM...
SOME CLEARING EXPECTED ON THURSDAY NIGHT AS THE REMNANTS OF AN AREA
OF LOW PRESSURE...FORMALLY TROPICAL DEPRESSION FIVE MOVE INTO THE
TENNESSEE RIVER VALLEY AND AN AREA OF HIGH PRESSURE BUILDS OVER THE
GULF OF MEXICO. ON FRIDAY AND SATURDAY...DIURNAL SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SO KEPT CHANCE POPS WITH LESSER CHANCES
IN THE EASTERN PORTIONS OF THE FORECAST AREA. HIGH TEMPERATURES ON
BOTH DAYS WILL REMAIN ABOVE AVERAGE IN THE LOWER 90S WITH HEAT
INDICES IN THE LOWER 100S. SHORTWAVE ENERGY EMBEDDED WITHIN A
LARGE-SCALE UPPER LEVEL RIDGE OVER THE SOUTHERN U.S. MAY BRING A
BETTER OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY ALONG
WITH GUSTY WINDS BOTH ON AND OFF SHORE. A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK WITH HIGH
TEMPERATURES CLOSER TO SEASONAL AVERAGES. MLS
&&
.AVIATION...
CURRENT VFR CONDITIONS SHOULD CONTINUE THROUGH THE EVENING OUTSIDE
OF CONVECTION. EXPECT REDEVELOPMENT OF CONVECTION NEAR COASTAL
SITES BEFORE SUNRISE...WITH MVFR CIGS/VSBYS NEAR CONVECTION.
LOCALLY IFR VSBYS IN HEAVY RAIN. 35
&&
.MARINE...
WILL CONTINUE SMALL CRAFT ADVISORIES AS EARLIER ISSUED. IN
ADDITION...HAVE ISSUED EXERCISE CAUTION FOR LAKE PONTCHARTRAIN FOR
TONIGHT...THEN ADVISORY FOR TOMORROW. WINDS WILL GENERALLY COME
DOWN ON WEDNESDAY AS SYSTEM MOVES AWAY FROM THE AREA. SEAS WILL
GENERALLY INCREASE TO 5 TO 8 FEET OVER NEXT 12-18 HOURS...THEN
GENERALLY COME DOWN ON WEDNESDAY. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 91 76 91 / 40 60 50 60
BTR 78 90 78 93 / 50 80 60 70
ASD 78 89 78 93 / 60 80 60 60
MSY 79 87 79 92 / 70 90 70 60
GPT 79 91 80 92 / 60 70 50 60
PQL 77 92 78 93 / 60 60 40 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: LOWER JEFFERSON...LOWER
PLAQUEMINES...LOWER ST. BERNARD...AND UPPER ST. BERNARD.
COASTAL FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...AND UPPER ST. BERNARD.
FLASH FLOOD WATCH FROM 7 PM MONDAY TO 1 PM WEDNESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE BORGNE...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 1 PM WEDNESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...LAKE BORGNE...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Aug 16, 5:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT MON AUG 16 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-171200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
645 PM CDT MON AUG 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
...HEAVY RAIN AND FLOODING...
AN AREA OF LOW PRESSURE SOUTH OF MOBILE ALABAMA WILL MOVE WESTWARD
ACROSS THE NORTHERN GULF COASTAL WATERS LATER TONIGHT AND APPROACH
THE OFFSHORE COASTAL WATERS EAST AND SOUTHEAST OF SOUTHWEST PASS
LATE TONIGHT. THIS LOW PRESSURE AREA WILL HAVE THE POTENTIAL TO
BECOME A TROPICAL DEPRESSION. SHOWERS AND THUNDERSTORMS WILL LIKELY
BECOME MORE WIDESPREAD WITH HEAVY RAIN EXPECTED NEAR THE COAST LATE
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT STARTING AT 7 PM THIS
EVENING.
...MARINE HAZARDS...
WINDS WILL INCREASE OVER THE COASTAL WATERS THIS EVENING. CONDITIONS
WILL BECOME HAZARDOUS FOR SMALL CRAFT TONIGHT...AND SMALL CRAFT
ADVISORIES ARE IN EFFECT. TIDES ARE ALSO LIKELY TO INCREASE AS THE
LOW PRESSURE TRANSITS THE REGION...AND A COASTAL FLOOD WATCH IS IN
EFFECT STARTING AT 7 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY...AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE WEST TO
NORTHWEST NEAR THE COAST OF SOUTHEAST AND SOUTH CENTRAL LOUISIANA.
THIS LOW PRESSURE AREA WILL HAVE THE POTENTIAL TO BECOME A
TROPICAL DEPRESSION OR TROPICAL STORM. SHOWERS AND THUNDERSTORM WILL
BECOME MORE WIDESPREAD WITH HEAVY RAIN EXPECTED ACROSS MUCH OF THE
AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDDAY WEDNESDAY.
ADDITIONALLY...WINDS ARE EXPECTED TO REMAIN STRONG OVER THE
COASTAL WATERS DURING THIS TIME PERIOD AS THE LOW PRESSURE MOVES
ACROSS THE REGION. CONDITIONS WILL REMAIN HAZARDOUS TUESDAY...AND
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH TUESDAY
AFTERNOON. GALE CONDITIONS...AT LEAST IN GUSTS...ARE POSSIBLE.
TIDES ARE ALSO LIKELY TO INCREASE AS THE LOW PRESSURE TRANSITS THE
REGION...AND A COASTAL FLOOD WATCH IS IN EFFECT THROUGH MIDDAY
WEDNESDAY.
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
TO CONTINUE FOR THURSDAY THROUGH SUNDAY BUT WILL NOT BE AS
WIDESPREAD AS EARLY IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
REQUESTED AT THIS TIME...BUT COULD BE NECESSARY TUESDAY.
In the hours before
Special weather statement, Aug 16, 5:19 PM CST, 2 hours 41 minutes before
LAZ040-061>064-069-070-170015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 PM CDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING ST. BERNARD
PARISH...JEFFERSON PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...
PLAQUEMINES PARISH...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF SLIDELL TO PORT
SULPHUR...MOVING WEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PORT SULPHUR BY 630 PM...
VIOLET BY 635 PM...
EAST NEW ORLEANS BY 640 PM...
POINTE A LA HACHE BY 650 PM...
CHALMETTE BY 655 PM...
LACOMBE BY 700 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 16, 6:10 PM CST, 1 hour 50 minutes before
LAZ039-040-170100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 PM CDT MON AUG 16 2010
...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING WASHINGTON
PARISH...ST. TAMMANY PARISH...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BOGALUSA...OR ABOUT 3 MILES
NORTHEAST OF SUN...MOVING SOUTHWEST AT 30 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF ENON BY 725 PM...
FOLSOM BY 745 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 16, 6:18 PM CST, 1 hour 42 minutes before
LAZ059-061-067-068-170115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING JEFFERSON
PARISH...LAFOURCHE PARISH...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES NORTHEAST OF GALLIANO TO
29 MILES SOUTHEAST OF GALLIANO...MOVING SOUTHWEST AT 20 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GRAND ISLE...GOLDEN MEADOW AND LEEVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 16, 6:58 PM CST, 1 hour 2 minutes before
LAZ037-038-050-170200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF FRANKLINTON TO 12 MILES EAST OF AMITE TO 11 MILES WEST
OF MANDEVILLE...MOVING WEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ROBERT BY 805 PM...
PONCHATOULA AND HAMMOND BY 830 PM...
TICKFAW...TANGIPAHOA...ROSELAND AND KENTWOOD BY 835 PM...
SPRINGFIELD BY 855 PM...
KILLIAN AND MONTPELIER BY 900 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 16, 7:16 PM CST, 44 minutes before
LAZ058>060-170200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
816 PM CDT MON AUG 16 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ST.
JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...LAFOURCHE PARISH...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES EAST OF LAPLACE...OR ABOUT
10 MILES NORTHEAST OF NORCO...MOVING SOUTHWEST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAPLACE...NORCO...NEW SARPY...DESTREHAN...HAHNVILLE...
EDGARD...BOUTTE AND DES ALLEMANDS
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Aug 16, 7:20 PM CST, 40 minutes before
LAZ066-067-170215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 PM CDT MON AUG 16 2010
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING LAFOURCHE
PARISH...TERREBONNE PARISH...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GALLIANO
TO 23 MILES SOUTHEAST OF GALLIANO...MOVING SOUTHWEST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LEEVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Lightning, Tangipahoa
- When
- August 16, 8:00 PM CST
- Where
- Tangipahoa County, Hammond
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.500, -90.470
Lightning downed several trees and triggered power outages in Hammond, and between Tickfaw and Independence.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 16, 20102 deaths · 2 events
- Rip Current in Michigan, August 16, 20101 death · 1 event
- Hail and Damaging Winds in New Jersey, August 16, 2010$1.1 million · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Utah, August 16 to 19, 2010$245,000 · 52 kt wind · 19 events
- Tornadoes and Hail in Colorado, August 16, 20101 injured · $52,000 · EF1 · 9 events
- Lightning Strike in Louisiana, August 16, 2010$200,000 · 1 event
- Flash Flood in Arizona, August 16, 2010$200,000 · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, August 16, 20102 injured · $52,000 · 52 kt wind · 5 events
- Damaging Winds in Texas, August 16, 2010$120,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 16, 2010$60,000 · 1 in hail · 14 events
- Flash Flooding in New Mexico, August 16, 2010$77,000 · 2 events
- Damaging Winds in Louisiana, August 16, 2010$60,000 · 54 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254297.